Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Miami, FL

March 27, 2012

NWS Miami, FL issued this small craft advisory at Mar 27, 2012, 10:35 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 10:35 PM EDT (02:35 UTC)
Expired
Mar 28, 2012, 7:35 AM EDT
In force
9 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WHUS72 KMFL 280235
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1035 PM EDT TUE MAR 27 2012

GMZ676-281200-
/O.NEW.KMFL.SC.Y.0017.120328T0235Z-120328T1200Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1035 PM EDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

* WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE OVER
  THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TONIGHT ALLOWING FOR
  LOCAL INCREASE SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
962 
WHUS72 KMFL 280819
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
419 AM EDT WED MAR 28 2012

AMZ650-670-281600-
/O.NEW.KMFL.SW.Y.0002.120328T0819Z-120329T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
419 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* SEAS: A SMALL NORTHEAST SWELL OF 2 TO 3 FEET COMBINED WITH WIND
  WAVES WILL PRODUCE COMBINED SEAS OF 7-8 FEET ACROSS THE PALM BEACH
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

GMZ676-281200-
/O.CON.KMFL.SC.Y.0017.000000T0000Z-120328T1200Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
419 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE OVER 
  THE OFFSHORE GULF WATERS OF SOUTH FLORIDA TONIGHT ALLOWING FOR 
  LOCAL INCREASE SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
050 
WHUS72 KMFL 281135
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT WED MAR 28 2012

GMZ676-281245-
/O.CAN.KMFL.SC.Y.0017.000000T0000Z-120328T1200Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
735 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ACROSS THE ADVISORY AREA HAVE DECREASED AND ARE BELOW
ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN
ALLOWED TO EXPIRE. HOWEVER...WINDS STILL REMAIN IN THE 15 TO 20
KNOT RANGE AND SMALL CRAFT SHOULD EXERCISE CAUTION.  

$$

AMZ650-670-281945-
/O.CON.KMFL.SW.Y.0002.000000T0000Z-120329T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
735 AM EDT WED MAR 28 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 AM EDT THURSDAY...

* SEAS: A SMALL NORTHEAST SWELL OF 2 TO 3 FEET COMBINED WITH 
  WIND WAVES WILL PRODUCE COMBINED SEAS OF 7-8 FEET ACROSS THE 
  PALM BEACH WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 8:39 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 27, 8:39 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT TUE MAR 27 2012

.UPDATE...
A TROUGH OF LOW PRESSURE FROM ABOUT NAPLES EASTWARD TO FORT
LAUDERDALE WILL CONTINUE TO MOVE SOUTHWEST INTO THE GULF OF MEXICO
OVERNIGHT...AS HIGH PRESSURE CONTINUES TO STRENGTHEN OVER THE
SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR DRIER AIR OVER THE
WESTERN ATLANTIC WATERS TO WORK INTO THE CWA TONIGHT...AND BRING
AND END TO THE SHOWERS OVER THE SOUTHERN PORTION OF THE CWA BY
MIDNIGHT TONIGHT. THE WINDS WILL ALSO INCREASE TO BREEZY
CONDITIONS OVER THE EAST COASTAL AREAS TONIGHT AND ALL OF SOUTH
FLORIDA WATERS.

THE HIGH WILL REMAIN OVER THE SOUTHEAST UNITED STATES ON WEDNESDAY
ALLOWING FOR BREEZY CONDITIONS OVER THE CWA ALONG WITH DRY
WEATHER. THERE COULD STILL BE A FEW SHOWERS OVER THE WESTERN AREAS
WEDNESDAY AFTERNOON...BUT THE COVERAGE AND AMOUNT WILL BE LIGHT.
SO HAVE LOWER THE POPS TO 10 PERCENT OVER THE WESTERN AREAS OF THE
CWA AND REMOVE THE POPS FOR THE EASTERN AREAS FOR WEDNESDAY.

THERE WILL ALSO BE A NORTHEAST SWELL OF 2 TO 3 FEET WORKING INTO
THE PALM BEACH WATERS ON WEDNESDAY ALONG WITH THE BREEZY EASTERLY
WINDS. THIS WILL ALLOW FOR THE SEAS TO BUILD TO 5 TO 7 FEET IN
THE PALM BEACH WATERS FOR WEDNESDAY. SO WILL HAVE A HEADLINE FOR
POSSIBLE SCA CONDITIONS ON WEDNESDAY FOR THE PALM BEACH WATERS IN
THE EVENING UPDATE MARINE PACKAGE. THE SCEC CONDITIONS WILL ALSO
CONTINUE FOR ALL OF THE CWA WATERS FOR TONIGHT FOR THE WIND
SPEEDS.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 807 PM EDT TUE MAR 27 2012/

AVIATION...THRU. 00Z THURS.
MOSTLY VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD WITH LIGHT TO
MODERATE EASTERLY WINDS CONTINUING. WILL ONLY SLIGHT DROP OFF THE
WINDS THROUGH THE OVERNIGHT PERIOD FOR THE EAST COAST SITES...THEN
INCLUDE 18-22 KT GUSTS BEGINNING LATE WEDNESDAY MORNING THROUGH
THE AFTERNOON PERIOD (SIMILAR TO TODAY). THE BEST CHANCE FOR A BRIEF
SHOWER WILL REMAIN OVER THE EAST COAST TAF SITES THROUGH THE
PERIOD. 85/AG

PREV DISCUSSION... /ISSUED 248 PM EDT TUE MAR 27 2012/

DISCUSSION...

HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE SOUTHEAST U.S. AND
INTO THE REGION INTO THE UPCOMING WEEKEND WITH MAINLY TRANQUIL
WEATHER EXPECTED THROUGH THE NEXT SEVERAL DAYS AND LIKELY INTO THE WEEKEND.
HOWEVER...PATCHES OF MOISTURE AND CLOUDINESS EMBEDDED IN THE
PREVAILING EASTERLY FLOW WILL CONTINUE TO PASS ACROSS THE
ATLANTIC WATERS WITH MAINLY ISOLATED SHOWERS POSSIBLE. IN
ADDITION ON WEDNESDAY THE AFTERNOON EAST AND WEST COAST SEA
BREEZES IN COMBINATION WITH AVAILABLE MOISTURE COULD PRODUCE A FEW
SHOWERS ACROSS THE PENINSULA. AS THE PRESSURE GRADIENT STARTS TO
RELAX ACROSS THE REGION ON THURSDAY WINDS WILL DECREASE ACROSS THE
AREA AND ARE EXPECTED TO REMAIN LIGHTER THROUGH THE WEEKEND WITH
MAXIMUM TEMPERATURES ALSO EXPECTED TO INCREASE A BIT LATER IN THE
WEEK AND THROUGH THE WEEKEND.

MARINE...

EASTERLY WINDS ARE EXPECTED TO SLOWLY INCREASE ACROSS REGIONAL
WATERS TO THE 15 TO 20 KNOT RANGE OVER NIGHT WITH A SLOW BUT
STEADY INCREASE IN THE LOCAL GULF AND ATLANTIC SEAS. A PRE-
CAUTIONARY STATEMENT WILL LIKELY BE NECESSARY FOR THE LOCAL
ATLANTIC WATERS OVER NIGHT. A SMALL LONG PERIOD NORTHEAST SWELL IS
FORECAST TO ENTER THE LOCAL ATLANTIC WATERS ON WEDNESDAY MORNING
WITH THE GREATEST IMPACTS TO THE WATERS EAST OF PALM BEACH COUNTY.
GULF STREAM SEAS ARE FORECAST TO REACH ADVISORY LEVELS LATER ON
WEDNESDAY WITH A SMALL CRAFT ADVISORY LIKELY NECESSARY.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS ALTHOUGH THE MINIMUM RELATIVE HUMIDITIES
COULD REACH NEAR THE UPPER THIRTIES FOR A COUPLE OF HOURS IN THE
NORTHWEST INTERIOR AND INTERIOR COLLIER COUNTY ON WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  70  79  65 / 20 10 10 10
FORT LAUDERDALE  82  72  80  69 / 20 10 10 10
MIAMI            83  71  81  68 / 20 10 10 10
NAPLES           86  65  84  64 / 20 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Mar 27, 4:27 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT TUE MAR 27 2012

AMZ610-630-FLZ063-066>075-168-172>174-281300-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
427 PM EDT TUE MAR 27 2012

...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS EVENING AND TONIGHT

RIP CURRENTS: ONSHORE WINDS RANGING FROM 10 TO 15 MPH COMBINED
WITH 2 TO 3 FOOT SURF WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS ALONG THE PALM BEACH COUNTY BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED FOR THE EAST
COAST BEACHES ON WEDNESDAY DUE TO NORTHEASTERLY SWELL OF 2 TO 4
FEET AND EASTERLY WINDS AROUND 15 MPH.

WINDS AND SEAS MAY RESULT IN SMALL CRAFT ADVISORIES FOR PORTIONS
OF THE LOCAL ATLANTIC AND GULF WATERS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:49 AM EDTRip Current StatementMFLPalm Beach16 hr
Mar 28, 4:19 AM EDTSmall Craft Advisory for Hazardous SeasMFL18 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.